Alert archive / Iowa / Special Weather Statements in 2021
Special Weather Statement, NWS Omaha, NE
NWS Omaha, NE issued this special weather statement at Apr 5, 2021, 3:39 AM CDT for Harrison County, Pottawattamie County, Iowa. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2021, 3:39 AM CDT (08:39 UTC)
- Expired
- Apr 5, 2021, 4:30 AM CDT
- In force
- 51 min
- Issued by
- NWS Omaha, NE
Counties Harrison County, IA, Pottawattamie County, IA
The radar
The Omaha radar (KOAX), 61 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 452 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 3078 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
013 WWUS83 KOAX 050839 SPSOAX Special Weather Statement National Weather Service Omaha/Valley Nebraska 339 AM CDT Mon Apr 5 2021 IAZ055-056-069-NEZ034-045-052-050930- Pottawattamie IA-Shelby IA-Harrison IA-Burt NE-Washington NE- Douglas NE- 339 AM CDT Mon Apr 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POTTAWATTAMIE... HARRISON...SOUTHWESTERN SHELBY...SOUTHEASTERN BURT...CENTRAL WASHINGTON AND NORTHEASTERN DOUGLAS COUNTIES UNTIL 430 AM CDT... At 338 AM CDT, Doppler radar was tracking an area of spotty showers that were producing gusty winds. Movement was east at 35 mph. Wind gusts up to 50 mph will be possible with some of these showers. Locations impacted include... Northeastern Omaha, northeastern Council Bluffs, Blair, Missouri Valley, Logan, Oakland, Underwood, Fort Calhoun, Shelby, Minden, Mondamin, Persia, Modale, Carter Lake, Woodbine, Neola, Crescent, Herman, Hancock and Portsmouth. This includes the following highways... Interstate 29 between mile markers 56 and 89. Interstate 80 in Iowa between mile markers 5 and 37. LAT...LON 4183 9562 4130 9522 4122 9582 4167 9632 TIME...MOT...LOC 0838Z 261DEG 31KT 4164 9620 4125 9579 $$ Miller
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this special weather statement went out at Apr 5, 3:36 AM CDT, 3 minutes earlier.
Area forecast discussion, Apr 5, 3:36 AM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 336 AM CDT Mon Apr 5 2021 .DISCUSSION... Issued at 329 AM CDT Mon Apr 5 2021 Sunday Night A weak shortwave rippling through the region sparked off a few storms across south central and eastern Nebraska Sunday evening. However, they diminished in intensity and coverage as they moved across eastern Nebraska with the loss of daytime heating. Evaporative cooling and mixing in the low levels allowed a few of these dying showers to produce some gusty winds over 60 mph. Monday through Monday Night A few light showers or sprinkles could be possible into this morning, but overall it appears that the vast majority of the CWA will remain dry today. Southerly flow will continue today ahead of another weak shortwave moving out of the Rockies. Afternoon high temperatures will likely reach into the low to mid 80s. Dewpoints will rise into the low 50s, making it feel a bit muggier than what we've gotten used to recently. Precipitation chances will rise once again tonight, as the 2nd shortwave moves through. The best chance for showers and storms will be along a frontal boundary moving into northeast Nebraska. Steep lapse rates combined with more moisture in the atmosphere and marginal shear could allow for a few strong to severe storms Monday evening. The primary threats would be large hail and strong winds. Tuesday through Tuesday Night A cut off upper low moving through the northern Rockies will help induce a surface low that will move through western KS and NE Tuesday morning. Precipitation coverage is expected to increase across the forecast area Tuesday. A few storms could once again become strong to severe, given the steep lapse rates, and potential for enough shear to help keep things organized. Temperatures are still expected to reach the low to mid 70s at most locations, despite the showers and storms. Wednesday through Sunday The back side of the low will bring significantly cooler air and blustery north winds to the area. Highs on Wednesday will range from the upper 40s in northeast Nebraska to the 60s in southwest Iowa. A few showers and storms will still be possible until the Low exits the area. Highs on Thursday and Friday will be in the upper 50s and low 60s. We will warm slightly as we head into the weekend with highs in the 60s and quieter weather expected. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1211 AM CDT Mon Apr 5 2021 Isolated showers and thunderstorms could produce a few gusty winds overnight, however they are generally expected to miss the TAF sites. LLWS will be possible primarily at KOMA and KOFK through 10- 12Z, with more marginal LLWS possible at KLNK through 09Z. Otherwise VFR conditions should prevail with southerly winds becoming gusty on Monday. Scattered shower and thunderstorm chances will increase Monday evening into Monday night ahead of the next approaching shortwave. The best chance for precipitation looks to be closer to KOFK and across northeast Nebraska. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...KG AVIATION...KG
Hazardous weather outlook, Apr 5, 12:30 AM CDT, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 1230 AM CDT Mon Apr 5 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-051930- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 1230 AM CDT Mon Apr 5 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Monday Scattered showers and a few thunderstorms will occur overnight. These could produce locally strong wind gusts, over 50 mph. Very high fire danger is possible for parts of the area on Monday. .DAYS TWO THROUGH SEVEN...Monday night through Sunday There is a chance of thunderstorms from Monday night through Wednesday. The highest chance for severe storms appears to Tuesday afternoon into Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Apr 5, 1:08 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
108 AM CDT MON APR 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM NON-TSTM WND GST 1 WNW FREMONT 41.45N 96.52W
04/05/2021 M64 MPH DODGE NE AWOS
AWOS STATION KFET FREMONT AIRPORT.
&&Local storm report, Apr 5, 1:29 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
129 AM CDT MON APR 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 AM NON-TSTM WND GST 4 WSW KENNARD 41.44N 96.27W
04/05/2021 M70 MPH WASHINGTON NE MESONET
MESONET STATION UP342 4.1 SW KENNARD (UPR).
&&Special weather statement, Apr 5, 2:05 AM CDT, 1 hour 34 minutes before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 205 AM CDT Mon Apr 5 2021 NEZ043-044-050>053-050800- Saunders NE-Sarpy NE-Butler NE-Colfax NE-Douglas NE-Dodge NE- 205 AM CDT Mon Apr 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SARPY...COLFAX... DODGE...WESTERN DOUGLAS...EASTERN BUTLER AND SAUNDERS COUNTIES UNTIL 300 AM CDT... At 202 AM CDT, Doppler radar was tracking spotty showers across parts of Platte, Colfax, Dodge, Butler and Saunders counties. These were moving east at up to 35 mph. Wind gusts up to around 50 mph will be possible with the outflow from these showers. Locations impacted include... Fremont, Schuyler, Wahoo, Valley, North Bend, Yutan, Scribner, Hooper, Clarkson, Dodge, Cedar Bluffs, Valparaiso, Mead, Howells, Nickerson, Brainard, Inglewood, Weston, Prague and Snyder. LAT...LON 4174 9653 4105 9625 4105 9706 4174 9723 TIME...MOT...LOC 0702Z 267DEG 32KT 4167 9687 4109 9658 Miller
Special weather statement, Apr 5, 2:08 AM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
208 AM CDT Mon Apr 5 2021
IAZ043-055-056-069-NEZ034-045-050800-
Pottawattamie IA-Monona IA-Shelby IA-Harrison IA-Burt NE-
Washington NE-
208 AM CDT Mon Apr 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR MONONA...NORTHERN
POTTAWATTAMIE...HARRISON...WESTERN SHELBY...BURT AND NORTHEASTERN
WASHINGTON COUNTIES UNTIL 300 AM CDT...
At 206 AM CDT, Doppler radar was tracking an area of spotty showers
across parts of Burt and Washington counties in Nebraska as well as
parts of Monona, Harrison, Shelby and Pottawattamie counties in
Iowa. These were moving east or northeast at up to 35 mph.
Wind gusts up to around 50 mph will be possible with the
outflow from some of these showers.
Locations impacted include...
Harlan, Onawa, Missouri Valley, Tekamah, Logan, Avoca, Underwood,
Lyons, Walnut, Shelby, Minden, Decatur, Earling, Mondamin, Ute,
Persia, Modale, Pisgah, Moorhead and Woodbine.
LAT...LON 4129 9581 4194 9651 4222 9571 4221 9567
4187 9567 4186 9541 4144 9515 4143 9516
TIME...MOT...LOC 0706Z 235DEG 17KT 4181 9634 4137 9581
MillerSpecial weather statement, Apr 5, 2:52 AM CDT, 47 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
252 AM CDT Mon Apr 5 2021
NEZ034-044-045-051>053-050845-
Saunders NE-Sarpy NE-Burt NE-Washington NE-Douglas NE-Dodge NE-
252 AM CDT Mon Apr 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SARPY...SOUTHWESTERN
BURT...WASHINGTON...DODGE...DOUGLAS AND EASTERN SAUNDERS COUNTIES
UNTIL 345 AM CDT...
At 250 AM CDT, Doppler radar was tracking scattered light showers in
an area extending from 5 miles south of Scribner to 4 miles north of
Ashland. Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with some of these
showers.
Locations impacted include...
Omaha, Bellevue, Fremont, Papillion, La Vista, Blair, Ralston,
Gretna, Valley, Tekamah, Arlington, Yutan, Scribner, Waterloo,
Hooper, Cedar Bluffs, Mead, Nickerson, Kennard and Inglewood.
LAT...LON 4115 9589 4106 9646 4169 9686 4181 9624
4121 9592 4120 9593
TIME...MOT...LOC 0750Z 274DEG 31KT 4160 9666 4110 9637
MillerSpecial weather statement, Apr 5, 3:39 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 339 AM CDT Mon Apr 5 2021 IAZ055-056-069-NEZ034-045-052-050930- Pottawattamie IA-Shelby IA-Harrison IA-Burt NE-Washington NE- Douglas NE- 339 AM CDT Mon Apr 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POTTAWATTAMIE... HARRISON...SOUTHWESTERN SHELBY...SOUTHEASTERN BURT...CENTRAL WASHINGTON AND NORTHEASTERN DOUGLAS COUNTIES UNTIL 430 AM CDT... At 338 AM CDT, Doppler radar was tracking an area of spotty showers that were producing gusty winds. Movement was east at 35 mph. Wind gusts up to 50 mph will be possible with some of these showers. Locations impacted include... Northeastern Omaha, northeastern Council Bluffs, Blair, Missouri Valley, Logan, Oakland, Underwood, Fort Calhoun, Shelby, Minden, Mondamin, Persia, Modale, Carter Lake, Woodbine, Neola, Crescent, Herman, Hancock and Portsmouth. This includes the following highways... Interstate 29 between mile markers 56 and 89. Interstate 80 in Iowa between mile markers 5 and 37. LAT...LON 4183 9562 4130 9522 4122 9582 4167 9632 TIME...MOT...LOC 0838Z 261DEG 31KT 4164 9620 4125 9579 Miller
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 8:21 PM CDT | Special Weather Statement | OAX | Butler | 39 min |
| Apr 4, 10:44 PM CDT | Special Weather Statement | OAX | Platte | 31 min |
| Apr 4, 11:03 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Platte | 14 min |
| Apr 4, 11:47 PM CDT | Special Weather Statement | OAX | Colfax | 28 min |
| Apr 5, 12:24 AM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Sarpy, Saunders, Washington | 36 min |
| Apr 5, 1:07 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Dodge, Washington | 23 min |
| Apr 5, 1:28 AM CDT | Severe Thunderstorm Warning | OAX | Douglas, Washington | 32 min |
| Apr 5, 2:05 AM CDT | Special Weather Statement | OAX | Colfax, Dodge, Saunders | 55 min |
| Apr 5, 2:08 AM CDT | Special Weather Statement | OAX | Burt | 52 min |
| Apr 5, 2:52 AM CDT | Special Weather Statement | OAX | Dodge, Douglas, Washington | 53 min |
| Apr 5, 6:28 AM CDT | Special Weather Statement | OAX | Harrison, Monona, Pottawattamie, Shelby | 47 min |
Nearby
Special Weather Statements in Iowa, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.